MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3216C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the patient returned for follow up, and that there was a proximal type i endoleak identified.An intervention was performed and a 32x32x49 cuff was placed.This reportedly resolved the endoleak.Per the physician, the cause of the proximal type i endoleak is related patient anatomy of aortic neck dilatation.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the proximal type i endoleak could not be conclusively determined from the post-implant 3d recon report provided.Pre-implant, films at implant, earlier post-implant films, and additional films at the time of the event were not provided for review and comparison.Anatomy information at the time of implant was unknown.Bifurcate location at implant was unknown.The 3d recon report provided showed that the bifurcate is positioned couple cm's below the renals.There appeared to be marginal proximal seal with minimal stent graft apposition to the aortic wall.Contrast was seen outside of the stent graft at the proximal aneurysm sac, from a possible proximal type i endoleak.Since the anatomy information at implant was not provided, it was unclear if there was disease progression.The 3d recon report showed that the aortic neck was severely angulated.The severely angulated aortic neck may have contributed to the proximal type i endoleak.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6635819
Report Number2953200-2017-00965
Device Sequence Number13576978
Product Code MIH
UDI-Device Identifier00613994762436
UDI-Public00613994762436
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2013
Device Model NumberENBF3216C145E
Device Catalogue NumberENBF3216C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by ManufacturerNot provided
06/16/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date06/21/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR